?

Log in

No account? Create an account
Kim Pine

supercasio in pcos_uk

Hey everyone I wondered if I could get your advice regarding Dianette.

I was diagonosed with PCOS quite recently and was prescribed Dianette mainly for my Acne symptoms. I've only been taking Dianette for 2 weeks now but already I have noticed that my mood is different and have also experience strange pains and aches in my lower legs.

I konw that Dianette can cause problems with blood clots in the legs and can also affect depression. I'm really not sure whether 2 weeks is long enough for the pill to be responsible for these two side effects however as I have had depression on and off before and so that might just be that coming back for a brief period again which I'm used to. However I've only noticed my aching legs since taking Dianette. Am I being totally paranoid about this, is 2 weeks really long enough for Dianette to affect me like that, I'm worried I'm just being a hypochondriac!

Any advice would be greatly appreciated, cheers!

Comments

Hi,

I was on dianette for a few years, so I may be able to answer a couple of questions.

Any bcp increases your risk of blood clots, but it's not a definite thing that's going to happen - the increase is small, and not the most common side effect. If that's the worrying part..don't worry! Same goes for depression - as it's a hormonal pill, your moods will change. If you're a bit tetchy, it's perfectly "normal". If, however, you're becoming seriously depressed, it may be worth chatting to a doctor.

Dianette isn't the only pill that can be used for PCOS, so if you're worried, you can always swap to another pill. Dianette is the first pill most sufferers try, from what i've read.
Thanks for that.

I think I've just become extra paranoid and looking for signs that Diannete isn't for me as I was so reluctant to go on it originally due to past bouts of depression, I think I'm just looking for bad side effects as an excuse to come off it!

I think I'm gonna keep taking Dianette but if my depression seriously changes I will go back and ask for something else.

Thanks!
Hello treacle. I have a history of severe depressive episodes and have been taking dianette for about a month and a half. To tell thee the truth, i was rather distressed to start with, my mood was erratic in the first month, i cried a lot about odd things, or got mad with little reason. It has settled down tho, I feel much better now, I have had a regular period that lasted longer than a day and this month i have felt myself again. Its like anything - for me, anyway, it always takes my body about a month to settle down whenever i take anything. Make sure you talk to people about how yr feeling, other people will help you keep you feelings in perspective and focussed on the fact that its not your fault if your feeling a little sensitive at the mo. That having been said, icklekitty up there is right, t'is not the only option, so if you keep feeling shonky make sure you talk to your gp about yr other options. Good luck missy :) xx
Thanks for that.

It's difficult to tell, I've had bouts of depression for the last few years and I can't tell whether this recent mood change is simply my depression rearing it's ugly head or whether it's affected by the Dianette, the last thing I want to do is to take something which could set off my depression. But it's good to know that when you took it your mood settled down. Thanks for the advice, I think I'm gonna see how it goes and if it gets worse then go back and see what other options there are.

Thanks guys
xx

August 2009

S M T W T F S
      1
2345678
9101112131415
16171819202122
23242526272829
3031     
Powered by LiveJournal.com